Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 22, 2015, 3:32 PM CDT for Giles County, Maury County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2015, 3:32 PM CDT (20:32 UTC)
- Expired
- Aug 22, 2015, 4:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 3:40 PM CDT | TSTM WND DMG | 4 Wnw Lynnville, TN | TREES DOWN ON YOKELY RD. EVENT TIME RADAR ESTIMATED. |
| Aug 22, 3:45 PM CDT | TSTM WND DMG | Lynnville, TN | TREES DOWN ON HAPPY HILL RD IN LYNNVILLE. EVENT TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS54 KOHX 222032
SVROHX
TNC055-119-222115-
/O.NEW.KOHX.SV.W.0159.150822T2032Z-150822T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT SAT AUG 22 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 415 PM CDT
* AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
MOUNT PLEASANT...OR 15 MILES SOUTH OF COLUMBIA...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LYNNVILLE AND CULLEOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3536 8716 3545 8717 3555 8695 3545 8692
3546 8694 3545 8695 3542 8696 3541 8692
3536 8692
TIME...MOT...LOC 2031Z 257DEG 15KT 3541 8713
HAIL...1.00IN
WIND...60MPH
$$
212 follow-up statements
906
WWUS54 KOHX 222044
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 PM CDT SAT AUG 22 2015
TNC055-119-222115-
/O.CON.KOHX.SV.W.0159.000000T0000Z-150822T2115Z/
GILES TN-MAURY TN-
344 PM CDT SAT AUG 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTH CENTRAL GILES AND SOUTH CENTRAL MAURY COUNTIES...
AT 344 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF MOUNT PLEASANT...OR 13 MILES SOUTH OF COLUMBIA...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LYNNVILLE AND CULLEOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3537 8709 3545 8709 3553 8695 3545 8692
3546 8694 3545 8695 3542 8696 3541 8692
3536 8692
TIME...MOT...LOC 2044Z 257DEG 15KT 3542 8706
HAIL...1.00IN
WIND...60MPH
$$
21355
WWUS54 KOHX 222109
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT SAT AUG 22 2015
TNC055-119-222119-
/O.EXP.KOHX.SV.W.0159.000000T0000Z-150822T2115Z/
GILES TN-MAURY TN-
409 PM CDT SAT AUG 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GILES AND SOUTH
CENTRAL MAURY COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3537 8709 3545 8709 3553 8695 3545 8692
3546 8694 3545 8695 3542 8696 3541 8692
3536 8692
TIME...MOT...LOC 2108Z 257DEG 15KT 3542 8706
$$
MR3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:59 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 22, 2:59 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 259 PM CDT SAT AUG 22 2015 .DISCUSSION... UPPER LOW SPINNING OVER ARKANSAS EVIDENT IN WATER VAPOR IS RESPONSIBLE FOR THE SCATTERED SHOWERS AND STORMS FROM MO SEWD TO AL. THE LINE OF SCATTERED ACTIVITY MARKS A MOISTURE BOUNDARY...BUT THAT/S RUNNING INTO RELATIVELY DRIER AIR ACROSS MIDDLE AND ERN TN. THINK THE CURRENT ACTIVITY WILL CONTINUE TO PUSH TOWARD NRN MIDDLE TN AND WILL WEAKEN AFTER SUNSET RUNNING INTO THIS DRIER AIR AND AS THE UPPER LOW PUSHES EAST OVERNIGHT. HAVE HIGHER POPS OVER THE SRN HALF OF MIDDLE TN CLOSER TO THE HIGHER MOISTURE...WITH JUST SLIGHT CHC POPS AFTER MIDNIGHT. BY SUNDAY MORNING...A STRONGER UPPER LOW AND ASSOCIATED TROUGH WILL MOVE ACROSS THE GREAT LAKES DRAGGING ITS COLD FRONT ACROSS THE TN VALLEY LATE SUNDAY INTO EARLY MONDAY MORNING. WITH MOST OF THE ENERGY FOCUSED WELL NORTH...JUST KEPT LOWER CHC POPS ACROSS THE AREA WITH THE BEST CHC OCCURRING SUNDAY AFTERNOON OVER WRN MIDDLE TN. UNIMPRESSED WITH THE DYNAMICS BUT SOME INSTABILITY IN PLACE MAY LEAD TO A FEW STRONGER STORMS WITH GUSTY WINDS. DESPITE MORE CLOUD COVER AND POTENTIAL FOR STORMS...SHOULD STILL REACH HIGHS IN THE MID-UPPER 80S SUNDAY AFTERNOON. THEREAFTER...THE COLD FRONT WILL USHER IN A COOLER AND DRIER HIGH PRESSURE AND NW FLOW PATTERN FOR THE ENTIRE WORK WEEK. HIGHS IN THE LOW 80S AND LOWS IN THE 50S WILL FEEL OUTSTANDING FOR LATE AUGUST. WE SHOULD SEE WARMER TEMPS AT OR ABOVE CLIMO BY NEXT WEEKEND WITH A SLIGHTLY MORE SOUTHERLY FLOW AS SFC HIGH PRESSURE SLIDES EASTWARD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 88 67 83 / 30 30 30 0 CLARKSVILLE 67 86 62 80 / 30 30 30 0 CROSSVILLE 66 82 66 78 / 30 30 30 10 COLUMBIA 67 88 67 83 / 40 30 20 0 LAWRENCEBURG 68 87 68 82 / 40 40 20 0 WAVERLY 67 86 64 81 / 40 40 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Aug 22, 5:35 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 535 AM CDT SAT AUG 22 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 535 AM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 19
In the hours before
Special weather statement, Aug 22, 3:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
323 PM CDT SAT AUG 22 2015
TNZ060-061-095-222100-
MARSHALL TN-GILES TN-MAURY TN-
323 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILES...SOUTHERN
MAURY AND WEST CENTRAL MARSHALL COUNTIES UNTIL 400 PM CDT...
AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF MOUNT PLEASANT...OR 14 MILES SOUTHWEST OF COLUMBIA...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MOUNT PLEASANT...CORNERSVILLE...LYNNVILLE...I-65 EAST OF
COLUMBIA AND CULLEOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3539 8722 3543 8721 3544 8723 3543 8723
3544 8729 3546 8729 3547 8728 3550 8728
3550 8727 3551 8728 3565 8687 3537 8682
3532 8721
TIME...MOT...LOC 2022Z 255DEG 27KT 3544 8717
21Special weather statement, Aug 22, 3:23 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE
NASHVILLE TN 323 PM CDT SAT AUG 22 2015
TNZ060-061-095-222100-
MARSHALL TN-GILES TN-MAURY TN-
323 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY CONTINUES FOR NORTHWESTERN
GILES...SOUTHERN MAURY AND WEST CENTRAL MARSHALL COUNTIES UNTIL 400
PM CDT...
AT 322 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF MOUNT PLEASANT...OR 14 MILES SOUTHWEST OF COLUMBIA...
MOVING EAST AT 30 MPH.
ONE HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MOUNT PLEASANT...CORNERSVILLE...LYNNVILLE...I-65 EAST OF
COLUMBIA AND CULLEOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3539 8722 3543 8721 3544 8723 3543 8723
3544 8729 3546 8729 3547 8728 3550 8728
3550 8727 3551 8728 3565 8687 3537 8682
3532 8721
TIME...MOT...LOC 2022Z 255DEG 27KT 3544 8717
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:18 PM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Wayne | 117 min |
| Aug 22, 3:23 PM CDT | Special Weather Statement | OHX | Maury | 37 min |
| Aug 22, 3:57 PM CDT | Special Weather Statement | OHX | Marshall | 48 min |
| Aug 22, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 37 min |
| Aug 22, 6:36 PM CDT | Special Weather Statement | OHX | Grundy | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.